I have just gone through a progressive w/d schedule from benzodiazapines that took about eight months. It believe it took longer than absolutely necessary because of major stressors in my life and I also an an addict to a tee.
Does anyone know how fast it can be done safely or does that just depend on the individual? I have several people coming to me for advice most wanting off allot faster than I did it and I just tell them to be careful. I've spoken with Dr's that had it wrong and took people off too quickly. Does anyone know how fast it actually can be done or is that totally up to the individual?????
i spent 3 days in a hospital to detox benzo's and opiates. i only had those 3 days to taper. i'm still having a hard time with it...but i'm following my doc orders....i believe it can be done the way i had to do it....but believe me...it is no fun...i'm 23 days clean today and it has not been easy, i still crave alot and if it would have been up to me, i definately would have done a much longer taper.... congratulations to you...no matter how long it took...be proud of yourself! u did it! :)
Hi there. I myself just went through getting off of Xanax. I was up to 4-5 1 mg pills a day for 2 years. I slowly tapered over about a 2 month period, dropping my pill quantity by 1/2 a pill a week. In the end, i was only taking 1/4 mg of xanax a day! then, i thought it would be safe to stop all together. I took my last benzo on a saturday at 2pm. I was completley fine until Monday night around 8pm. I started shaking uncontrollably to the point that i could NOT go to sleep. it was horrible. I could not even go out in public. it continued so on Wednesday i went in to the ER just to make sure i wasn't endangering myself because i've heard all the horror stories about how detoxing off of xanax is very dangerous. The doctor commended me for making the decision to take myself off of the medicine and basically just told me that you have to ride out the shaking symptoms until you are better. That Friday morning I woke up completley fine. the shaking had stopped and i felt like rocky standing on those steps with my arms up over my head = I finally did it. It was not easy, psychologically or physically, but I did it. I still suffer from anxiety and have had to take xanax since the withdrawl but I am very careful with it now and only take it in small amounts and do not take it regularly. I hope you are able to find a tapering schedule that works for you because once you kick this drug, you are much better off. Everyone around me can see the difference in me. Best wishes and god bless!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.